Alert archive / Kentucky / Freeze Warnings in 2021
Freeze Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 22, 2021, 3:59 AM EDT for 27 counties in Kentucky. It took effect at Apr 23, 2021, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 3:59 AM EDT (07:59 UTC)
- In effect from
- Apr 23, 2021, 2:00 AM EDT
- Expired
- Apr 23, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 27 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 6 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS73 KJKL 220759 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 359 AM EDT Thu Apr 22 2021 KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120-221400- /O.UPG.KJKL.FZ.A.0003.210423T0600Z-210423T1200Z/ /O.NEW.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the mid 20s are expected early this morning. For the second Freeze Warning, sub-freezing temperatures as low as 29 are expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ058-069-086-087-111-114-116-221400- /O.NEW.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Estill-Jackson-Knox-Bell-Lee-Owsley-Clay- Including the cities of Irvine, Ravenna, McKee, Annville, Barbourville, Middlesboro, Pineville, Beattyville, Booneville, and Manchester 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the mid 20s are expected early this morning. For the second Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. * WHERE...Estill, Jackson, Knox, Bell, Lee, Owsley and Clay Counties. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ068-079-080-083>085-221400- /O.NEW.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected early this morning. For the Frost Advisory, temperatures as low as the lower 30s will result in frost formation. * WHERE...Rockcastle, Pulaski, Laurel, Wayne, McCreary and Whitley Counties. * WHEN...For the Freeze Warning, until 10 AM EDT this morning. For the Frost Advisory, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GEOGERIAN
5 follow-up statements
100 WWUS73 KJKL 221330 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 930 AM EDT Thu Apr 22 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-222130- /O.CAN.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ /O.CON.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 930 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... ...FREEZE WARNING THAT WAS IN EFFECT THROUGH 10 AM EDT THIS MORNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ068-079-080-083>085-222130- /O.CAN.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ /O.CON.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 930 AM EDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... ...FREEZE WARNING THAT WAS IN EFFECT THROUGH 10 AM EDT THIS MORNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Pulaski, Laurel, Wayne, McCreary, Whitley and Rockcastle Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BB/JP
901 WWUS73 KJKL 222006 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 406 PM EDT Thu Apr 22 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-230500- /O.CON.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 406 PM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ068-079-080-083>085-230500- /O.CON.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 406 PM EDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Pulaski, Laurel, Wayne, McCreary, Whitley and Rockcastle Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BB/JP
884 WWUS73 KJKL 230220 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1020 PM EDT Thu Apr 22 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-231200- /O.CON.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1020 PM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ068-079-080-083>085-231200- /O.CON.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 1020 PM EDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Pulaski, Laurel, Wayne, McCreary, Whitley and Rockcastle Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JP/GREIF
797 WWUS73 KJKL 230816 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 416 AM EDT Fri Apr 23 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-231300- /O.EXT.KJKL.FZ.W.0005.000000T0000Z-210423T1300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 416 AM EDT Fri Apr 23 2021 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...This morning's low temperatures will bottom out at 25 to 30 degrees in most locations. Ridges will be a little warmer, generally in the lower 30s. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect sensitive plants from the cold. && $$ KYZ068-079-080-083>085-231300- /O.EXT.KJKL.FR.Y.0003.000000T0000Z-210423T1300Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 416 AM EDT Fri Apr 23 2021 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...This morning's low temperatures will bottom out in the upper 20s to mid 30s, resulting in frost over much of the area. * WHERE...Pulaski, Laurel, Wayne, McCreary, Whitley and Rockcastle Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect sensitive plants from the cold. && $$ HAL
039 WWUS73 KJKL 231257 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 857 AM EDT Fri Apr 23 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-231400- /O.EXP.KJKL.FZ.W.0005.000000T0000Z-210423T1300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 857 AM EDT Fri Apr 23 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures are rising above freezing in all locations, thus the Freeze Warning will be allowed to expire at 9 AM EDT. $$ KYZ068-079-080-083>085-231400- /O.EXP.KJKL.FR.Y.0003.000000T0000Z-210423T1300Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 857 AM EDT Fri Apr 23 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have warmed above freezing in all locations, thus the Frost Advisory will be allowed to expire at 9 AM EDT. $$ BB/JP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 22, 2:41 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 22, 2:41 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 241 AM EDT Thu Apr 22 2021 .UPDATE... Issued at 241 AM EDT THU APR 22 2021 The forecast remains on track. Did adjust a few of the low temperatures down a bit more, given the continued clearing over the next few hours, before clouds increase from the west. Updates have been sent. UPDATE Issued at 1105 PM EDT WED APR 21 2021 Just a quick update to the grids to adjust the last of the PoP and Wx threat. Also updated the sky cover per the latest satellite images along with the current obs and trends for the T/Td grids - running ahead of schedule for the chilly air. These updates have been sent to the NDFD and web servers along with a forthcoming zone update and NPW freshening. UPDATE Issued at 740 PM EDT WED APR 21 2021 23z sfc analysis shows cyclonic flow over eastern Kentucky this evening with northwest winds of near 10 mph bringing in more cold air ahead of arriving high pressure. In addition, the colder air aloft is yielding a steep lapse rate and still helping the development of convective snow and rain showers. The depth of the cold air is allowing snow to be the predominate precipitation type even at temperatures in the low 40s. These showers will diminish quickly after sunset while the clouds start to break up shortly after. The CAA will serve to bring temperatures to below freezing by morning at most places necessitating the freeze warning that is in effect for tonight. Currently, readings are running from the upper 30s north to the low 40s south while dewpoints are mainly in the mid 20s. Have updated the forecast to primarily tweak the PoPs and Wx conditions through the rest of the evening and overnight. Have also included the latest obs and trends for the T/Td grids. These updates have been sent to the NDFD and web servers. Will also be issuing a new set of zones and SAFs. && .SHORT TERM...(This evening through Thursday night) Issued at 430 PM EDT WED APR 21 2021 Late this afternoon, an upper level low was centered north of the Great Lakes, with the axis of an upper level trough trailing into the southeastern Conus. Multiple shortwaves were moving through the trough, with the first rotating through the Lower OH Valley at this time. Another was upstream centered over the southeast MN/western WI area. Further west, an upper level trough was working through the western Conus. A cold airmass has invaded the OH Valley. Heating of this airmass and the passing shortwaves is leading to shower activity, falling as a mix of rain and snow. The first shortwave trough will cross eastern KY this evening, giving way a period of height rises and clearing in its wake. The next shortwave will approach from the west late tonight and cross the region on Thursday. A shortwave ridge is expected to cross the area on Thursday night while the shortwave trough initially over the western US will have moved into the Plains and approach the MS Valley late on Thursday night. At the sfc, high pressure is expected to build east through the period from the Plains and into the Southeast and the TN and OH Valley regions. Showers, mixed with snow at times, will work across eastern KY into this evening with precipitation falling as all snow across the highest terrain. This activity should diminish throughout the evening. Clearing skies, slackening winds, and dewpoints in the 20s will set the stage for sub freezing temperatures and frost development across the region tonight into early on Thursday. Additional showers are possible on Thursday as the next shortwave moves across the region, with the chances greatest across the north and east. Upper level ridging and sfc high pressure settling across the Appalachians will lead to another cold night on Thursday night, particularly eastern valley locations. Clouds will increase from the west and southwest late Thursday night, which will lead to some uncertainty in temperatures across the southwest. At this time, the lowest min temperatures are expected in valleys across the north and east. Overall, the main forecast concern during the period is the sub freezing temperatures expected tonight, down into the 20s with frost and sub freezing temperatures also possible on Thu night. A freeze warning remains in effect for the entire area from 2 AM to 10 AM on Thursday. The eastern valley locations that will experience the cloud cover increase the latest have the best chance to reach sub freezing levels and for frost to develop on Thursday night into early on Friday. .LONG TERM...(Friday through Wednesday) Issued at 330 PM EDT WED APR 21 2021 The weather across eastern Kentucky should finally start to get its act together in the extended period. We will start things off with slightly below normal temperatures, as clouds and precipitation associated with a passing area of low pressure spread across the area over the upcoming weekend. Friday should be dry, as a ridge of high pressure retreats off to our east. By late Friday night, however, an area of rain showers is expected to move in from the southwest and west, ahead of an oncoming area of low pressure. This system will form over the southern Plains toward the end of the week, and will move almost directly over top of us on Saturday. Widespread rain is expected to overspread the area from very early Saturday through early Saturday evening. The rain should then taper off fairly quickly Saturday evening, as the low pulls off to our east, with the last showers exiting the area by around dawn on Sunday. After that, a strong ridge of high pressure should settle over the region for several days. It is during this time that we can expect a steady increase in daily and nightly temperatures around eastern Kentucky. The dry weather should last through the middle of next week. After a day of near normal temperatures on Sunday, we should see a few days in a row of well above normal temperatures. Highs on Monday should max out in the low to mid 70s, as ample sunshine and southerly flow take over. This pattern should persist Tuesday and Wednesday as well, and we could see highs on each of those days reaching the upper 70s to lower 80s around eastern Kentucky. We may see another weather system moving in on Wednesday with rain accompanying it, but this uncertain at the moment. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 241 AM EDT THU APR 22 2021 Clear skies will give way to an increase in clouds from west to east towards dawn. These will start out in the mid-levels of the atmosphere, before an increase in cumulus ranging from 4-6k feet agl takes place during the day. A few showers may be seen across the area, mainly affecting locations north of the Mountain Parkway, as an upper level disturbance passes through the Ohio Valley. Clouds will then dissipate towards dusk. Light winds through early this morning will increase to around 10 kts out of the west by noon, with gusts of 15 to 20 kts during the afternoon at times. Winds will then diminish by early this evening. && .JKL WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for KYZ044- 050>052-059-060-088-104-106>110-112-113-115-117>120. Freeze Warning until 10 AM EDT this morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEOGERIAN SHORT TERM...JP LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 21, 3:47 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 347 PM EDT Wed Apr 21 2021 KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120-222300- Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 347 PM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Sub-freezing temperatures and frost are expected in most locations late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub-freezing temperatures and frost are expected in most locations early Thursday morning. Frost is anticipated in valley locations Thursday night into Friday morning and sub-freezing temperatures are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ058-068-069-079-080-083>087-111-114-116-222300- Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Lee-Owsley-Clay- Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Beattyville, Booneville, and Manchester 347 PM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Sub-freezing temperatures and frost are expected in most locations late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub-freezing temperatures and frost are expected in most locations early Thursday morning. Frost is anticipated in valley locations Thursday night into Friday morning and sub-freezing temperatures are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP/AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:59 AM EDT | Frost Advisory | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 29 hr |
Nearby
Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.